MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-425-18
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that due to severe tortuosity, the device did not open in the proximal curve of the aneurysm.It was noted the proximal part of the stent was positioned in a bend, more than 50% of the stent had been deployed, re-sheathing was done less than three times, and no additional steps were taken in an attempt to open the device.The microcatheter and pipeline were removed together, and replacement products were used to complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Post-procedure angiographic results looked good with second device.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the posterior communicating (pcom) artery sup raclinoid segment with a max diameter of 6 mm and a 4 mm neck diameter.It was noted the patient's  vessel tortuosity was severe.Dual antiplatelet therapy (dapt) was administered, but the platelet reactivity units (pru) level was unknown.Ancillary devices include a neuron max sheath, navien 5f guide catheter, phenom 27 microcatheter, avigo guidewire.
 
Additional Manufacturer Narrative
H3: the pipeline flex embolization device was returned still within the phenom 27 catheter.The pipeline flex pusher was extending from within the phenom 27 catheter hub for 46.8cm.The distal 3.5cm of the phenom 27 catheter body was found ¿wavy.¿ the pipeline flex tip coil was extending out from within the phenom 27 catheter distal tip.The pipeline flex tip coil was found damaged and bent.The pipeline flex embolization device was pushed out from within the phenom 27 catheter, deploying the braid.No bends or kinks were found with the pipeline flex pusher.However, the pusher was found detached at the distal hypotube weld (solder joint).There was no evidence of stretching or elongation with the pipeline flex pusher.The pipeline flex braid proximal and distal ends were found open but damaged (frayed).Dried blood was noted on the pusher ptfe sleeves.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11957673
Report Number2029214-2021-00693
Device Sequence Number3648284
Product Code OUT
UDI-Device Identifier00847536016170
UDI-Public00847536016170
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2021
Device Model NumberPED-425-18
Device Catalogue NumberPED-425-18
Device Lot NumberA731984
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2021
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR
Patient Weight52